Cocaine Overdose : Know the Symptoms


Cocaine is a powerful stimulant that can have serious effects on the body and mind. When cocaine is abused, it can lead to an overdose. An overdose of cocaine can be deadly. In this article, we will discuss the symptoms of cocaine overdose and what you need to do if someone you know overdoses on cocaine.

What is a Cocaine Overdose?

Bag of cocaine - Cocaine could lead to overdose

When someone consumes more cocaine than their body can tolerate, it is known as a cocaine overdose. Cocaine is highly addictive and dangerous. The effects of a cocaine overdose can be deadly.

It is important to know the symptoms and signs of a cocaine overdose so that you can get help for the person as soon as possible.

Symptoms of a Cocaine Overdose

There are many symptoms associated with a cocaine overdose. Some of the most common symptoms include:

1) Elevated heart rate

One of the most common symptoms of a cocaine overdose is an elevated heart rate. This can lead to increased blood pressure and a feeling of anxiety or panic.

Elevated heart rate can also lead to chest pain, shortness of breath, and an irregular heartbeat. In severe cases, an irregular heartbeat can lead to cardiac arrest. The elevated heart rate can also lead to a stroke or seizure.

If you or someone you know is experiencing any of these symptoms, it is important to seek medical attention immediately. It is a dangerous drug and an overdose on cocaine can be fatal.

2) Agitation and irritability

Cocaine abuse can also lead to agitation and irritability. This can be a result of the stimulant effects of the drug on the body. Agitation can also be a symptom of withdrawal, as the individual may feel anxious and agitated when they are not using cocaine.

The individual may also experience psychotic symptoms, such as paranoia and delusions. These can be very frightening and can lead to dangerous behaviors.

3) Nausea and vomiting

Nausea and vomiting are common symptoms of a cocaine overdose. This is because cocaine can cause gastrointestinal problems. The individual may also experience abdominal pain and cramping.

Sometime individuals may vomit blood. This can be a sign of internal bleeding. If you see someone vomiting blood, it is important to call for medical help right away.

4) Tremors and muscle twitches

Cocaine abuse may also result in tremors and muscular twitches. This is caused by the drug’s effects on the nervous system. Most tremors caused by cocaine abuse are mild and go away on their own. However, in some cases, they can be severe and require medical treatment.

A muscle twitch is a sudden, uncontrolled movement of a muscle or group of muscles. Twitches are usually caused by stress or anxiety, but they can also be caused by medications, medical conditions, and cocaine abuse. Twitches are usually not a cause for concern, but if you have them frequently, you should see a doctor to rule out any underlying medical conditions.

5) Dilated pupils

Another common symptom of a cocaine overdose is dilated pupils. This can lead to blurred vision and difficulty focusing.

Cocaine is a stimulant that promotes alertness and energy. It also constricts blood vessels, which can cause the pupils to dilate. If you use cocaine frequently, your body may become tolerant of the drug’s effects, and you may not notice the dilated pupils.

The black circles in the center of your eyes (pupils) normally get larger or smaller, depending on the amount of light around you. But cocaine causes your pupils to stay dilated for a long time. This can make your eyes look red and glassy.

6) High temperature and sweating

A person who is overdosing on cocaine may also have a high body temperature and sweat excessively. This is due to the increased activity of the sympathetic nervous system, which controls the body’s fight-or-flight response.

Cocaine abuse can also lead to hyperthermia, which is a condition characterized by an abnormally high body temperature. Hyperthermia can be deadly if not treated immediately.

7) Hallucinations

Cocaine abuse can cause both visual and auditory hallucinations. Visual hallucinations are false perceptions of objects or people that are not actually there. Auditory hallucinations are false perceptions of sound, such as voices or music. Hallucinations can be very intense and frightening. Life threatening injuries can occur if a person tries to fight against the restraints.

The sensory experiences caused by cocaine are much more intense than those caused by other drugs such as marijuana, drug and alcohol. This is because cocaine addiction increases the activity of the brain’s limbic system, which is responsible for emotion and behavior.

8) Loss of bladder control

A person who is overdosing on cocaine may lose control of their bladder. This can lead to incontinence, which is the inability to control urination. A person may also experience difficulty urinating, or they may have blood in their urine.

Bladder control loss is a serious sign of a cocaine overdose, which can lead to additional mental health problems. Cocaine use can be very dangerous if a person is unable to control their urination and they are not able to empty their bladder. This can lead to urinary tract infections, kidney damage, and even death.

9) Rapid or slow breathing

Rapid shallow breathing is a common symptom of a cocaine overdose. Additionally, your breathing may be sluggish and deep. This can be a sign that your body is not getting enough oxygen.

This is very dangerous because it can lead to respiratory arrest, which is when your breathing stops. Due to the lack of oxygen, your brain and other organs can start to shut down. This can quickly lead to death.

10) Unusual level of excitement

A person who is overdosing on cocaine may be unusually excited or agitated. They may be talkative and have a lot of energy. Additionally, they may be sweating, have dilated pupils, and feel dizzy.

This is due to the increase in dopamine, which is a neurotransmitter that controls pleasure and reward. When there is too much dopamine, it can lead to an overload of the nervous system, which can be fatal.

These are just some of the symptoms that can occur when someone is overdosing on cocaine. If you or someone you know is displaying any of these cocaine overdose symptoms, it is important to seek medical help immediately. Cocaine related overdoses often result in death, but with prompt treatment, many people make a full recovery.

What to do if someone overdoses on Cocaine?

It is critical to act promptly if someone appears to be suffering from a cocaine overdose. Knowing how to react if someone overdoses on cocaine may be crucial for someone you care about. There are a few steps you can take:

1) Call 911

If someone is displaying any of the above symptoms, it is essential to call for emergency medical help right away. It is important to remember that cocaine overdoses can be very dangerous and even deadly.

Do not try to handle the situation on your own. It is best to let trained medical professionals take care of the person who is overdosing.

2) Stay on the phone

Once you have called for help, it is important to stay on the phone with the dispatcher. They will be able to give you instructions on what to do next. They may also be able to talk you through the situation until help arrives.

Do not hang up the phone until the dispatcher tells you it is okay to do so. Try to keep the person who is overdosing calm and comfortable. You can do this by reassuring them and speaking in a calming voice.

3) Remove immediate dangers

If the person who is overdosing is in any immediate danger, it is important to remove them from the situation. This may include moving them away from any harmful substances or objects. Risk of overdose is increased when cocaine is used with other drug and alcohol.

It is also important to make sure the person is in a safe and comfortable position to avoid any substance abuse. Try to keep them lying down on their side to prevent them from choking on their vomit.

4) Stay calm

It is normal to feel scared or overwhelmed if someone you care about is overdosing. However, it is important to try to stay calm. This will help you think clearly and make sure you do not do anything that could put the person in further danger.

Follow the instructions of the dispatcher and do not try to handle the situation on your own. Remember, every second counts when someone is overdosing.